Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 187, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 8, 2013, 8:46 AM CDT for Callaway County, Osage County, Missouri. It took effect at Aug 8, 2013, 7:00 PM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2013, 8:46 AM CDT (13:46 UTC)
- In effect from
- Aug 8, 2013, 7:00 PM CDT
- Expired
- Aug 10, 2013, 7:00 AM CDT
- In force
- 36 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Callaway County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 100 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River near Chamois (CMSM7).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
960
WGUS43 KLSX 081346
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
846 AM CDT THU AUG 8 2013
...THE NATIONAL WEATHER SERVICE IN ST. LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
MISSOURI RIVER
NEAR CHAMOIS
AT GASCONADE
.THIS FLOOD WARNING IS A RESULT OF UPWARDS OF 15 INCHES OF RAIN
ACROSS TRIBUTARY BASINS OVER THE PAST 48 HOURS AND AROUND 0.5 INCHES
FORECAST IN THE NEXT 24 HOURS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC027-151-091346-
/O.NEW.KLSX.FL.W.0187.130809T0000Z-130810T1200Z/
/CMSM7.1.ER.130809T0000Z.130809T0000Z.130809T0000Z.NO/
846 AM CDT THU AUG 8 2013
THE NATIONAL WEATHER SERVICE IN ST. LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSOURI RIVER NEAR CHAMOIS
* FROM THIS EVENING TO SATURDAY MORNING.
* AT 7:00 AM THURSDAY THE STAGE WAS 15.1 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE TO FLOOD STAGE THIS EVENING.
ADDITIONAL RISES ARE POSSIBLE AS ADDITIONAL RAINFALL...POSSIBLY HEAVY
IS FORECAST DURING THE DAY ON FRIDAY AND FRIDAY NIGHT.
* IMPACT...AT 17.0 FEET...FLOOD STAGE: LOWER LYING BOTTOM LAND BEGINS
TO FLOOD.
&&
LAT...LON 3864 9198 3855 9192 3868 9164 3873 9164 3871 9185
$$
MOC073-139-091345-
/O.NEW.KLSX.FL.W.0188.130808T2308Z-130810T2100Z/
/GSCM7.1.ER.130808T2308Z.130809T0000Z.130809T0900Z.NO/
846 AM CDT THU AUG 8 2013
THE NATIONAL WEATHER SERVICE IN ST. LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSOURI RIVER AT GASCONADE
* FROM THIS EVENING TO SATURDAY AFTERNOON.
* AT 7:00 AM THURSDAY THE STAGE WAS ESTIMATED TO BE 20.8 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE THIS EVENING
AND CONTINUE RISING TO NEAR 22.1 FEET THIS EVENING. ADDITIONAL RISES
ARE POSSIBLE AS ADDITIONAL RAINFALL...POSSIBLY HEAVY IS FORECAST
DURING THE DAY ON FRIDAY AND FRIDAY NIGHT.
* IMPACT...AT 22.4 FEET...GASCONADE PARK BOAT RAMP...BBQ GRILLS...AND
PARKING AREA BEGINS FLOODING NEAR THIS HEIGHT.
* IMPACT...AT 22.0 FEET...MINOR FLOODING OF CROPLAND BEGINS.
&&
LAT...LON 3873 9164 3868 9164 3866 9156 3869 9150 3872 9150
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 08/09 08/10 08/11 08/12 08/13
MISSOURI RIVER
CHAMOIS 17.0 15.10 15.3 12.5 11.2 10.3 8.8
GASCONADE 22.0 E20.80 21.9 19.1 17.3 16.2 15.04 follow-up statements
787
WGUS83 KLSX 082344
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT THU AUG 8 2013
...The flood warning continues for the following river in Missouri...
Missouri River
near Chamois
at Hermann
.This flood warning is a result of 10 to 20 inches of rain since
Monday and 0.5 to 1 inch/es forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than currently forecast could cause river levels to
rise even higher than predicted. The national weather service will
monitor this developing situation and issue follow up statements as
conditions or forecasts change.
Safety Message...never drive cars...trucks or sport utility vehicles
through flooded areas. the water may be too deep to allow for safe
passage.
This product along with additional weather and stream information is
available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx /lower
case/
&&
MOC027-151-092344-
/O.EXT.KLSX.FL.W.0187.130809T1200Z-130811T0000Z/
/CMSM7.1.ER.130809T1200Z.130809T1200Z.130809T1200Z.NO/
644 PM CDT THU AUG 8 2013
The Flood Warning continues for
the Missouri River near Chamois
* at 1 PM Thursday the stage was 15.7 feet.
* Flood stage is 17.0 feet.
* Forecast...The river is forecast to crest near flood stage
Friday morning.
* IMPACT...At 17.0 feet...Flood Stage: Lower lying bottom land
begins to flood.
* IMPACT...At 0.0 feet...Low Water Resource Forecasts are given on
request from LSX.
&&
LAT...LON 3864 9198 3855 9192 3868 9164 3873 9164 3871 9185
$$
MOC073-139-092343-
/O.EXT.KLSX.FL.W.0186.000000T0000Z-130814T0000Z/
/HRNM7.1.ER.130809T0325Z.130810T0600Z.130813T0000Z.NO/
644 PM CDT THU AUG 8 2013
The Flood Warning continues for
the Missouri River at Hermann
* until Tuesday morning.
* at 5:30 PM Thursday the stage was 20.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to crest near 23.1 feet Friday
night and should fall below flood stage Monday evening.
* IMPACT...At 21.0 feet...Minor flooding of cropland begins...
particularly just north of the Highway 19 bridge along the Loutre
River.
&&
LAT...LON 3872 9150 3869 9150 3861 9123 3866 9119 3875 9136
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 08/09 08/10 08/11 08/12 08/13
Missouri River
Chamois 17.0 15.70 17.0 11.8 10.4 9.3 7.2
Hermann 21.0 20.36 21.9 23.0 22.5 21.7 19.2540
WGUS83 KLSX 090027 CCA
FLSLSX
FLOOD STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT THU AUG 8 2013
...The flood warning continues for the following river in Missouri...
Missouri River
near Chamois
at Hermann
.This flood warning is a result of 10 to 20 inches of rain since
Monday and 0.5 to 1 inch/es forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than currently forecast could cause river levels to
rise even higher than predicted. The national weather service will
monitor this developing situation and issue follow up statements as
conditions or forecasts change.
Safety Message...never drive cars...trucks or sport utility vehicles
through flooded areas. the water may be too deep to allow for safe
passage.
This product along with additional weather and stream information is
available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx /lower
case/
&&
MOC027-151-092344-
/O.EXT.KLSX.FL.W.0187.130809T1200Z-130811T0000Z/
/CMSM7.1.ER.130809T1200Z.130809T1200Z.130809T1200Z.NO/
644 PM CDT THU AUG 8 2013
The Flood Warning continues for
the Missouri River near Chamois
* at 1 PM Thursday the stage was 15.7 feet.
* Flood stage is 17.0 feet.
* Forecast...The river is forecast to crest near flood stage
Friday morning.
* IMPACT...At 17.0 feet...Flood Stage: Lower lying bottom land
begins to flood.
* IMPACT...At 0.0 feet...Low Water Resource Forecasts are given on
request from LSX.
&&
LAT...LON 3864 9198 3855 9192 3868 9164 3873 9164 3871 9185
$$
MOC073-139-092343-
/O.EXT.KLSX.FL.W.0186.000000T0000Z-130814T0000Z/
/HRNM7.1.ER.130809T0325Z.130810T0600Z.130813T0000Z.NO/
644 PM CDT THU AUG 8 2013
The Flood Warning continues for
the Missouri River at Hermann
* until Tuesday morning.
* at 5:30 PM Thursday the stage was 20.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to crest near 23.1 feet Friday
night and should fall below flood stage Monday evening.
* IMPACT...At 21.0 feet...Minor flooding of cropland begins...
particularly just north of the Highway 19 bridge along the Loutre
River.
&&
LAT...LON 3872 9150 3869 9150 3861 9123 3866 9119 3875 9136
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG BS STG 08/09 08/10 08/11 08/12 08/13
Missouri River
Chamois 17.0 15.70 17.0 11.8 10.4 9.3 7.2
Hermann 21.0 20.36 21.9 23.0 22.5 21.7 19.2799
WGUS83 KLSX 090232
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
932 PM CDT THU AUG 8 2013
...The flood warning continues for the following river in Missouri...
Missouri River
near Chamois
at Gasconade
at Hermann
.This flood warning is a result of 10 to 20 inches of rainfall across
southern and central Missouri since Monday and around 0.5 inches
forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than currently forecast could cause river levels to
rise even higher than predicted. The national weather service will
monitor this developing situation and issue follow up statements as
conditions or forecasts change.
Safety Message...never drive cars...trucks or sport utility vehicles
through flooded areas. the water may be too deep to allow for safe
passage.
This product along with additional weather and stream information is
available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx /lower
case/
&&
MOC027-151-100232-
/O.EXT.KLSX.FL.W.0187.130809T1800Z-130811T0600Z/
/CMSM7.1.ER.130809T1800Z.130809T1800Z.130809T1800Z.NO/
932 PM CDT THU AUG 8 2013
The Flood Warning continues for
the Missouri River near Chamois
* at 7 PM Thursday the stage was 15.2 feet.
* Flood stage is 17.0 feet.
* Forecast...The river is forecast to crest near flood stage Friday.
* IMPACT...At 17.0 feet...Flood Stage: Lower lying bottom land
begins to flood.
&&
LAT...LON 3864 9198 3855 9192 3868 9164 3873 9164 3871 9185
$$
MOC073-139-100231-
/O.EXT.KLSX.FL.W.0188.000000T0000Z-130811T0215Z/
/GSCM7.1.ER.130808T2026Z.130809T0100Z.130809T1415Z.NO/
932 PM CDT THU AUG 8 2013
The Flood Warning continues for
the Missouri River at Gasconade
* until Friday.
* at 8 PM Thursday the stage was 23.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...The river is currently cresting and is forecast to fall
below flood stage Friday morning.
&&
LAT...LON 3873 9164 3868 9164 3866 9156 3869 9150 3872 9150
$$
MOC073-139-100231-
/O.EXT.KLSX.FL.W.0186.000000T0000Z-130814T0032Z/
/HRNM7.1.ER.130809T0600Z.130810T1200Z.130813T0032Z.NO/
932 PM CDT THU AUG 8 2013
The Flood Warning continues for
the Missouri River at Hermann
* until Tuesday morning.
* at 8:30 PM Thursday the stage was 20.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to crest near 22.9 feet Saturday
morning and should fall below flood stage Monday evening.
* IMPACT...At 21.0 feet...Minor flooding of cropland begins,
particularly just north of the Highway 19 bridge along the Loutre
River.
&&
LAT...LON 3872 9150 3869 9150 3861 9123 3866 9119 3875 9136
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 08/09 08/10 08/11 08/12 08/13
Missouri River
Chamois 17.0 15.20 15.2 11.5 10.1 9.1 6.9
Gasconade 22.0 23.10 22.3 18.9 17.2 16.1 14.8
Hermann 21.0 20.53 21.8 22.9 22.5 21.8 19.1874
WGUS83 KLSX 091210
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
710 AM CDT FRI AUG 9 2013
...The flood warning is cancelled for the following river in Missouri...
The Missouri River near
...Chamois
this flood warning is cancelled
&&
MOC027-151-091240-
/O.CAN.KLSX.FL.W.0187.000000T0000Z-130811T0600Z/
/CMSM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
710 AM CDT FRI AUG 9 2013
The Flood Warning is cancelled for
the Missouri River near Chamois.
* at 12:00 AM Friday the stage was 14.8 feet.
* Flood stage is 17.0 feet.
* Forecast...the river crested below flood stage at 15.7 feet.
The river will cotinue to fall.
&&
LAT...LON 3864 9198 3855 9192 3868 9164 3873 9164 3871 9185
$$
&&
LATEST 7AM FORECAST
LOCATION STG OBS STG 08/10 08/11 08/12 08/13
Missouri River
Chamois 17.0 14.80 10.7 10.1 9.0 6.9What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 8, 6:53 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 8, 6:53 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 653 AM CDT Thu Aug 8 2013 .SHORT TERM: (Through Sunday) Issued at 404 AM CDT Thu Aug 8 2013 Cold front is now over southern portions of forecast area early this morning. Storms that had fired along it have long since dissipated. Otherwise...storms have fired on nose of low level jet once again, but further south over far southwestern Missouri. Also, an MCS has developed over north central Oklahoma and it's associated MCV will continue to track to the east along frontal boundary today. So will see scattered storms fire and move along front, making some progress to the north, but remain along and south of I-70. Because of the light surface winds and plenty of low level moisture, some patchy dense fog has developed over far southern and eastern portions of forecast area this morning, but should dissipate as high and mid clouds move in later this morning. As for high temperatures, low to mid 80s a good bet. By tonight, models continue to develop another MCS over eastern Kansas and slide it east, but have differing opinions on placement of system, with NAM the furthest north. Will go with a blend of the models and keep likely pops going for tonight for a good portion of the forecast area, but back off main area of activity til after 06z and continue through day on Friday before tapering off Friday night. Will see decent qpf amounts, but placement of heaviest rains still hard to pin down, so will not issue a Flash Flood Watch at this time. One may be needed for late tonight through Friday, especially for central and southern portions of forecast area. Lows tonight will be in the mid 60s to around 70 with highs on Friday in the upper 70s to mid 80s. Weak surface ridge is still expected to build in for the weekend and into early next week, so precipitation chances to shift off to the south, though kept chance pops for southeast Missouri and far southwestern Illinois through Sunday. Highs to remain below normal in the low to mid 80s through the weekend. Byrd .LONG TERM: (Sunday Night through Wednesday) Issued at 404 AM CDT Thu Aug 8 2013 Surface ridge to move off to the east ahead of next weather system by Monday, so have chances of showers and thunderstorms across the area on Monday as system moves through, tapering off Monday night. Then dry conditions return to the region for the rest of the forecast period with below normal temperatures. Byrd && .AVIATION: (For the 12z TAFs through 12z Friday Morning) Issued at 642 AM CDT Thu Aug 8 2013 Areas of ifr cigs are floating around far eastern missouri early this morning while they become more continuous into illinois. this low cloud may impact the st louis area taf sites through 14z then expecting generally vfr conditions with scattered cu and high clouds to prevail through the evening. the exception to this is central missouri and kcou where I'm still expecting vfr conditions but some showers could move into around midday and last for several hours. for tonight mvfr cigs should redevelop across the area late tonight with showers and maybe a few thunderstorms spreading from west to east. Specifics for KSTL: Areas of ifr cigs are floating around far eastern missouri early this morning and they could impact the terminal through 14z. thereafter expecting generally vfr conditions with scattered cu and high clouds to prevail through the evening. mvfr cigs should redevelop across the area late tonight with showers and maybe a few thunderstorms spreading in from the west near daybreak friday. Glass && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 8, 4:38 AM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 438 AM CDT THU AUG 8 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 438 AM CDT THU AUG 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...MAINLY ALONG AND SOUTH OF INTERSTATE 70 TODAY WITH BETTER CHANCES ACROSS THE ENTIRE FORECAST AREA TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THE GASCONADE RIVER AT RICH FOUNTAIN IS FORECAST TO RISE TO 33.4 FEET LATE TONIGHT. THIS WOULD BREAK THE PREVIOUS RECORD CREST OF 33.3 FEET SET ON DECEMBER 6 1982. FOR ADDITIONAL INFORMATION PLEASE SEE APPROPRIATE FLOOD STATEMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL REMAIN QUITE HIGH ACROSS THE ENTIRE REGION THROUGH FRIDAY NIGHT...WITH LESSER CHANCES LINGERING OVER SOUTHERN AND CENTRAL MISSOURI...AS WELL AS SOUTHERN ILLINOIS SATURDAY THROUGH SUNDAY NIGHT. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE REGION ON MONDAY TAPERING OFF MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:57 PM CDT | River Flood Warning | LSX | Reynolds | 34 hr |
| Aug 7, 10:01 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Aug 8, 8:46 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 55 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.